Alert archive / New York / Special Marine Warnings in 2002

Special Marine Warning 83, NWS Buffalo, NY

August 14, 2002

NWS Buffalo, NY issued this special marine warning at Aug 14, 2002, 3:10 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2002, 3:10 PM EDT (19:10 UTC)
Expired
Aug 14, 2002, 4:15 PM EDT
In force
65 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 14, 2:46 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 14, 2:46 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
246 PM EDT WED AUG 14 2002

EXCESSIVE HEAT ACROSS ENTIRE AREA THIS AFTERNOON WITH MID-UPPER 90S
FROM GEN VALLEY TO LEWIS COUNTY ATTM. ROC TOPPED OUT AT 97 SO
FAR...SEE RECORD REPORT...AND SYR AT LEAST 98. EVEN BUF REACHED 90
(JUST SHY OF REC 92) DESPITE LAKE BREEZE. VIRTUALLY NO CONVECTION
ACROSS OUR CWA YET WITH MAIN ACTION FOCUSING JUST TO OUR WEST AND
EAST. TO OUR WEST...DECENT LINE OF TSTMS HAS POPPED ALONG EARLIER
BOUNDARY FROM CLEVE TO HAMILTON BUT MOVEMENT WILL KEEP THIS WEST OF
OUR AREA FOR AWHILE. ADDTL STORMS OVER CNTRL OHIO MAY EDGE INTO FAR
WEST TWD SUNSET. FURTHER EAST...STORMS WHICH POPPED ALONG
APPALACHIAN RIDGES IN PA ARE DRIFTING UP ACROSS CNTRL NY...BUT AGAIN
STAYING TO OUR EAST. FORECAST CONCERN IS EXTENT OF CONVECTION THIS
EVENING AND ACTIVITY WITH WEAKENING FRONT WHICH WASHES OUT OVER ERN
LAKES ON THURSDAY.

FOR THIS EVENING...CANT SEE HOW WE CAN AVOID SOME SCATD TSTM
ACTIVITY WHICH SHOULD DRIFT UP FROM OHIO AND WRN PA...BUT WE ARE
STILL FAIRLY WARM ALOFT AND CAPES NOT IMPRESSIVE. ON THE OTHER
HAND...DECENT 40-50 KT 700-850 MB JET SWINGS ACROSS SRN ONTARIO
LATER THIS EVENING AND OVERNIGHT SO THIS COULD ENHANCE ANY ONGOING
ACTIVITY. SVR THREAT LOW BUT POSSIBLE. FOR NOW WILL JUST
BROADBRUSH ENTIRE AREA WITH SCATD SHWRS/TSTMS AND 40 POPS. MOS/MAV
TROPICAL TEMPS ARE CLOSE AND WILL FOLLOW.

THURS SHOULD BE OUR FIRST FAIRLY CLOUDY DAY OF THE MONTH AS MAIN
AXIS OF MOISTURE DRIFTS ACROSS ERN LAKES. FRONT ITSELF BECOMES
IMPERCEPTIBLE BUT ENOUGH MOISTURE TO GO WITH LIKELY POPS ALL
ZONES...MAINLY PM WEST. SHOULD NOT BE A WASHOUT BUT SEVERAL HOURS OF
SHOWERS POSSIBLE MOST AREAS. SVR POTENTIAL LOW AS DYNAMICS GONE.
WILL KEEP TEMPS AT OR JUST OVER 80 WITH THE CLOUD BUT STAY MUGGY.
AVN PUSHES MOISTURE EAST LATER IN DAY AND CLEARS REGION OUT THURS
NT...ETA A LITTLE SLOWER AND LINGERS CLOUD AND SOME SHOWERS ACROSS
PA INTO FRI. WLL LEAN A LITTLE MORE TOWARD AVN AND END SHOWER THREAT
FROM WEST TO EAST THURS NT.

WEAK SHORT WAVE CROSSES AREA ON FRIDAY AND WITH 850S STILL AT 16
AND HIGH HUMIDITY...WILL CARRY A 30 POP SHOWER MOST AREAS ALONG WITH
PTLY SUNNY SKIES. SHOULD TURN BREEZY FROM WSW OFF LAKES PROVIDING
SHADOW AND LOWER POPS BUF AND ART AREAS.

FURTHER OUT...SAT LOOKS FINE...P-M SUNNY AND M-U 80S. HUMIDITY
MODERATE. AVN STRONGER NOW WITH MORE IMPRESSIVE COLD FRONT TO CROSS
REGION DURING SUNDAY. WLL CARRY CHC POPS ALL ZONES. A BIT COOLER AND
DRIER MONDAY. UPPER RIDGE NOT AS STRONG NEXT WEEK BUT ZONAL FLOW
STILL REMAINS GENERALLY IN CANADA SO TEMPS SHOULD STILL AVERAGE
SLIGHTLY ABOVE NORMAL.

THATS ABOUT IT FROM THE BUF THIS AFTERNOON. WRKZONES AVAIL BY 325.
FINALS BY 350. TAKE IT EASY.

.BUF...NONE.

MCLAUGHLIN

In the hours before

Special weather statement, Aug 14, 10:45 AM EDT, 4 hours 25 minutes before
NYZ001>008-010>014-019>021-142030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1045 AM EDT WED AUG 14 2002

...SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND
EVENING...

VERY WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS OUR REGION TODAY
THROUGH THURSDAY. IT SHOULD REMAIN RAIN FREE FOR MUCH OF THE
AFTERNOON
BUT SCATTERED THUNDERSTORMS WILL BUILD LATER TODAY. THE STORM
PREDICTION CENTER HAS INDICATED THAT THERE WILL BE A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE REGION AS STRONGER WINDS FORM IN THE
UPPER ATMOSPHERE LATER TODAY.

THE GREATEST THREAT FROM THE STORMS WILL BE DAMAGING WIND AND HAIL.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

Nearby

Special Marine Warnings in New York, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.